MAUDE Adverse Event Report: CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48002015X
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon for a 2mm x 15cm saber percutaneous transluminal angioplasty (pta) balloon catheter could not be deflated.The balloon was not deflated prior to removal and was finally removed by violent yanking.A non-cordis balloon was used as a replacement.There were no reported injuries to the patient.The target vessel was below-the-knee.The target site vessel characteristics included no calcification, no tortuosity, and 30% stenosis.The device was stored and prepped per the instructions for use (ifu).There was no difficulty removing the stylet or any of the sterile packaging components.The device maintained negative pressure during preparation.The balloon was inflated to 8 atmospheres.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, g3, g6, h1, h2, h3, h6, and h11.Complaint conclusion: as reported, the balloon for a 2mm x 15cm saber percutaneous transluminal angioplasty (pta) balloon catheter could not be deflated.The balloon was not deflated prior to removal and was finally removed by violent yanking.A non-cordis balloon was used as a replacement.There were no reported injuries to the patient.The target vessel was below-the-knee.The target site vessel characteristics included no calcification, no tortuosity, and 30% stenosis.The device was stored and prepped per the instructions for use (ifu).There was no difficulty removing the stylet or any of the sterile packaging components.The device maintained negative pressure during preparation.The balloon was inflated to eight atmospheres.The device was returned for analysis.A non-sterile unit of ¿saber 2mm15cm 150¿ was received coiled inside of a clear plastic bag.The device was removed from the packaging to proceed with the product evaluation.The unit was inspected observing two kinks located approximately on 30 and 54 cm from the distal tip.The balloon was received deflated.Functional testing was performed, an inflator/deflator device was attached to the inflation port and positive pressure was applied with the purpose of reaching the rated burst pressure.The balloon was inflated and deflated as expected, showing no problems related to the conditions reported.No other outstanding details were observed, and the balloon does not present any inflation or deflation difficulty.The reported ¿balloon deflation difficulty unable¿ was not confirmed through analysis of the returned device.The exact cause cannot be determined.The device passed functional analysis as the balloon was inflated/deflated with no burst or leaks noted and without any issues noted to the balloon.Several kinks were found on the returned device; however, these findings did not interfere with functional analysis.Based on the information provided the device was induced to events that may have contributed to the kinks noted.Due to the nature of the event, the ¿balloon withdrawal difficulty from vessel¿ cannot be confirmed as this cannot be replicated in a lab setting.Various procedural factors and use of concomitant devices can contribute to withdrawal difficulties.According to the safety information of the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon if resistance is felt upon removal, then the balloon, guidewire and the sheath should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.If resistance is felt upon removal, then the balloon, guidewire and the sheath should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.¿ the information available does not suggest a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key20865559
Report Number3007635982-2024-00281
Device Sequence Number12902787
Product Code LIT
UDI-Device Identifier20705032069202
UDI-Public(01)20705032069202(17)260731(10)82292405
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date07/31/2026
Device Catalogue Number48002015X
Device Lot Number82292405
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2024
Supplement Date Received by Manufacturer01/13/2025
Initial Report FDA Received Date12/06/2024
Supplement Report FDA Received Date01/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APT CATHETER.; BD UV18 BALLOON CATHETER.
Patient SexUnknown